MAUDE Adverse Event Report: STRYKER NEUROVASCULAR CORK F/G WINGSPAN STENT SYSTEM 2.5 X 15MM; STENT, INTRACRANIAL NEUROVASCULAR

STRYKER NEUROVASCULAR CORK F/G WINGSPAN STENT SYSTEM 2.5 X 15MM; STENT, INTRACRANIAL NEUROVASCULAR
Model Number M003WS0250150
Medical Device Problem Code Activation, Positioning or Separation Problem (2906)
Health Effect - Clinical Code Hemorrhage, Subarachnoid (1893)
Date of Event 08/11/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
This is 1 of 3 reports.The subject device is not availabe.
 
Event or Problem Description
The patient underwent stent assisted balloon angioplasty of the basilar trunk artery stenosis with the successful implantation of the first stent.It was reported that during the placement of the second stent (subject device), the stent failed to open and hence it was not implanted.The next day of the procedure, trace amount of subarachnoid hemorrhage within interpeduncular and prepontine cistern was observed.The hemorrhage was resolved without any residual effects.No treatment was administered in the physician¿s opinion, the cause of the hemorrhage is related to the procedure; however, relationship to the stent and the balloon is unknown.
 
Additional Manufacturer Narrative
Executive summary is updated to clarify that the stent was not deployed due to anatomy.Expiration date: added.Manufacturing date: added.Patient code: correction as code for hemorrhage is not applicable anymore.Device code: correction as deployment code is not applicable any more as the stent was not deployed.Further review of the event confirmed that the second stent did not reach the target lesion and was not able to be deployed due to anatomy.The physician did not take any action/ intervention due to this event.There was no reported permanent impairment of a body function or permanent damage to a body structure, no medical or surgical intervention to prevent permanent impairment of a body function or structure was performed and the event was not life threatening.There was no information to reasonably suggest that this type of malfunction would likely cause or contribute to a death or serious injury if the malfunction were to reoccur.The manufacturer has reviewed all information and determined this event no longer meets the requirement of the reportable event for the device in question.
 
Event or Problem Description
The patient underwent stent assisted balloon angioplasty of the basilar trunk artery stenosis with the successful implantation of the first stent.It was reported that the second stent (subject device) was not able to deploy due to anatomy.The next day of the procedure, trace amount of subarachnoid hemorrhage within interpeduncular and prepontine cistern was observed.The hemorrhage was resolved without any residual effects.No treatment was administered in the physician¿s opinion, the cause of the hemorrhage is related to the procedure; however, relationship to the stent and the balloon is unknown.

Brand Name
F/G WINGSPAN STENT SYSTEM 2.5 X 15MM
Common Device Name
STENT, INTRACRANIAL NEUROVASCULAR
Manufacturer (Section D)
STRYKER NEUROVASCULAR CORK
ida industrial estate
model farm road
cork NA
MDR Report Key6853832
Report Number3008881809-2017-00302
Device Sequence Number60374
Product Code NJE
UDI-Device Identifier04546540722775
UDI-Public(01)04546540722775(17)171130(10)18085708
Combination Product (Y/N)N
Initial Reporter StateGA
Initial Reporter CountryUS
PMA/510(K) Number
H050001
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/21/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/30/2017
Device Model NumberM003WS0250150
Device Catalogue NumberM003WS0250150
Device Lot Number18085708
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 08/11/2017
Supplement Date Received by Manufacturer11/01/2017
Initial Report FDA Received Date09/08/2017
Supplement Report FDA Received Date11/21/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age49 YR